Jun 11, 2005
I'm 12yr HIV+ had been in three different combos, but the last one was the most hurmful with hyperlipodystrophy symptoms with hump, pubic area and facial waisting. I stopped this combo which was Ziagen, Sustiva, and Videx 14mo ago, but now my labs show VL 34000 and T4 234. My doctor is urging me to go back with same meds except replase videx with Viread, but experiencing the side effects I want different combo but he refused to change it. Can you help me with second opinion as to what meds would be better/safer to try? Meds I had are ddI, 3TC, Epivir, Videx, Crixiven. Please help. Jose
| Response from Dr. Wohl
It is a bit hard to answer without more information. It would help if I knew if you were resistant to any of the HIV medications you had been on previously. Also, before stopping your medications what was your viral load and CD4 cell count?
I am not wild about the new combination your doctor recommended very much but not so much because I think your body shape changes will get worse but because it may be a fairly fragile regimen when it comes to drug resistance.
An alternative regimen, depending on the answers to the above questions, could be tenofovir + 3TC (or FTC) + Atazanavir and low dose Ritonavir. But, if you have major drug mutations, thsi may need to be modified.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- White Bumps After Touching Vagina Worried I Have HIV
- Can Penicillin Cure Gonorrhea?
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
- How Long Does Fluconazole Stay In Your System?
- Pathophysiology Of Trichomoniasis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.